Are Your Meds Making You Heavy?

7 Mar

It’s no secret that Americans are addicted to prescription pills. Doctors are nothing more than legal drug pushers and the drug companies are simply bigger, scarier versions of Pablo Escobar. Except what they are selling is not natural yet somehow deemed legal. Sure these big drug companies are not killing people execution style, no, they are creating addicts and obese people who die long slow painful deaths. Sounds so much better right?

I came across a startling report from the late 90’s done by Dr. Lawrence Cheskin. This report outlined all different types of prescription meds, which ones make us fat and what we can do to offset this what seems to be inevitable weight gain. Some drugs like steroids are just horrible for us, there is always weight gain and there is never really a way taking them, if you truly need them. This particular medicine is stressed as a ‘last option’ because of its awful side effects. When it comes to antidepressants, Paxil and Zoloft are known to pack on the pounds. This is depressing in itself. How are depressed people supposed to feel better about themselves when they are gaining all this weight? Makes no sense. I had been reading people’s comments on this research and it was breaking my heart. These poor people thought these meds would make them feel better but in return they are feeling worse than ever. The majority of the people were scared too because they know that if they complain their doctor will just put them on more pills. These conversations people were having were making me so sad, it really makes me upset to see people being experimented on like this. We are really harming our society with these meds.

Anti psychotic meds are another group that can potentially pack the pounds on like steroids can. The deep-rooted issue with anti-psychotic meds is that they work on the brain, the brain controls your appetite control and to put it simply, these meds make you hungry. Lithium, Zyprexa and Clozaril are all big weight gainers in this category. If you take these meds or are planning to get on these meds, exercise is encouraged to help not only counter act the weight gain but also to help lessen the symptoms of your particular illness. Blood Pressure meds are another weight gain culprit but the good news is, this particular weight gain can be avoided πŸ™‚ By adding more fiber and water to your diet you can lessen the weight gain your blood pressure meds may bring on. Also spreading out your calories through out the day and not piling them all on at dinner, will help you to avoid the potential weight gain.

I know millions of people need the assistance of medications but before you just take what your doctor prescribes you, you should read into the medication, see what it’s about and check into alternatives. I am not a doctor but it does not take a doctor to realize that sometimes these medications are more harm than they are help. With obesity killing America, I just get concerned. I am concerned that people do not have the ability to control their own lives anymore. And the more I read about these medications and their never ending side effects, I simply see more harm then help being done. I am talking about the average person, not extreme situations. I hope that one day the tide will change and we will start to try to get to the root issue, start to really learn as to why trillions of people are depressed like this. I wish it was more about them and not about the bottom line but until then all we can do is stay armed with information and try to help one another πŸ™‚

http://www.nimh.nih.gov/health/publications/mental-health-medications/complete-index.shtml

http://news.yahoo.com/prescription-meds-put-unwanted-pounds-140206434.html

Advertisements

One Response to “Are Your Meds Making You Heavy?”

Trackbacks/Pingbacks

  1. mytopweightloss - March 15, 2012

    […] Are Your Meds Making You Heavy? (veggiefitness.wordpress.com) […]

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: